Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A computable absolutely normal Liouville number

Authors: Verónica Becher, Pablo Ariel Heiber and Theodore A. Slaman
Journal: Math. Comp. 84 (2015), 2939-2952
MSC (2010): Primary 11K16, 68-04; Secondary 11-04
Published electronically: April 24, 2015
MathSciNet review: 3378855
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an algorithm that computes an absolutely normal Liouville number.

References [Enhancements On Off] (What's this?)

  • [1] Verónica Becher, Pablo Ariel Heiber, and Theodore A. Slaman, A polynomial-time algorithm for computing absolutely normal numbers, Inform. and Comput. 232 (2013), 1-9. MR 3132518,
  • [2] V. Becher and T. A. Slaman, On the normality of numbers to different bases, preprint, arXiv:1311.0333, 2013.
  • [3] Christian Bluhm, On a theorem of Kaufman: Cantor-type construction of linear fractal Salem sets, Ark. Mat. 36 (1998), no. 2, 307-316. MR 1650442 (99i:43009),
  • [4] Christian E. Bluhm, Liouville numbers, Rajchman measures, and small Cantor sets, Proc. Amer. Math. Soc. 128 (2000), no. 9, 2637-2640. MR 1657762 (2000m:11063),
  • [5] É. Borel, Les probabilités dénombrables et leurs applications arithmétiques, Supplemento di Rendiconti del circolo matematico di Palermo, 27 1909, 247-271
  • [6] Yann Bugeaud, Nombres de Liouville et nombres normaux, C. R. Math. Acad. Sci. Paris 335 (2002), no. 2, 117-120 (French, with English and French summaries). MR 1920005 (2003e:11081),
  • [7] Yann Bugeaud, Distribution Modulo One and Diophantine Approximation, Cambridge Tracts in Mathematics, vol. 193, Cambridge University Press, Cambridge, 2012. MR 2953186
  • [8] H. Davenport, P. Erdős, and W. J. LeVeque, On Weyl's criterion for uniform distribution, Michigan Math. J. 10 (1963), 311-314. MR 0153656 (27 #3618)
  • [9] L. Kuipers and H. Niederreiter, Uniform distribution of sequences, Dover, 2006.
  • [10] Satyadev Nandakumar and Santhosh Kumar Vangapelli, Normality and finite-state dimension of Liouville numbers, preprint, arXiv:1204.4104, 2012.
  • [11] Hermann Weyl, Über die Gleichverteilung von Zahlen mod. Eins, Math. Ann. 77 (1916), no. 3, 313-352 (German). MR 1511862,

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11K16, 68-04, 11-04

Retrieve articles in all journals with MSC (2010): 11K16, 68-04, 11-04

Additional Information

Verónica Becher
Affiliation: Departmento de Computación, Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires & CONICET, Argentina

Pablo Ariel Heiber
Affiliation: Departmento de Computación, Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires & CONICET, Argentina

Theodore A. Slaman
Affiliation: The University of California, Berkeley, Department of Mathematics, 719 Evans Hall #3840, Berkeley, California 94720-3840

Keywords: Normal numbers, Liouville numbers, algorithms
Received by editor(s): January 29, 2014
Received by editor(s) in revised form: April 14, 2014
Published electronically: April 24, 2015
Additional Notes: The first and second authors were supported by Agencia Nacional de Promoción Científica y Tecnológica and CONICET, Argentina.
The third author was partially supported by the National Science Foundation, USA, under Grant No. DMS-1001551 and by the Simons Foundation.
Article copyright: © Copyright 2015 By the authors

American Mathematical Society